Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 122, NWS Twin Cities, MN

August 6, 2013Carver County, Hennepin County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 6, 2013, 6:53 PM CDT for Carver County, Hennepin County, Minnesota. It was in force for 52 min. 24 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2013, 6:53 PM CDT (23:53 UTC)
Expired
Aug 6, 2013, 7:45 PM CDT
In force
52 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Carver County, MN, Hennepin County, MN

The radar

The Minneapolis radar (KMPX), 13 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 7:15 PM CDTHAIL 2Maple Plain, MN
Aug 6, 7:30 PM CDTHAIL 13 Nne The Lake Minneton, MN
Aug 6, 7:30 PM CDTHAIL 1.752 Ne Eden Prairie, MN
Aug 6, 7:30 PM CDTHAIL 1.753 Ene Chanhassen, MN
Aug 6, 7:35 PM CDTHAIL 21 Sw Edina, MN
Aug 6, 7:36 PM CDTHAIL 23 Ne Eden Prairie, MNBRYANT PARK HWY 212 AND CROSSTOWN 62.
Aug 6, 7:40 PM CDTHAIL 1.253 Ese Eden Prairie, MN
Aug 6, 7:41 PM CDTHAIL 1.752 Ne Eden Prairie, MN2 NORTH HWY 212 AND 494.
Aug 6, 7:41 PM CDTHAIL 1.753 Nw Bloomington, MN494 AND FRANCE
Aug 6, 7:42 PM CDTHAIL 1.52 Wnw Richfield, MN
Aug 6, 7:42 PM CDTHAIL 1.752 Wnw Richfield, MN
Aug 6, 7:44 PM CDTHAIL 14 Sw Minneapolis, MN
Aug 6, 7:45 PM CDTHAIL 11 Sse Bloomington, MN
Aug 6, 7:45 PM CDTHAIL 13 Nw Richfield, MN74TH AND XERXES.
Aug 6, 7:45 PM CDTHAIL 1.253 Ese Eden Prairie, MN
Aug 6, 7:46 PM CDTHAIL 1Richfield, MN
Aug 6, 7:46 PM CDTHAIL 2Edina, MN1 N 494 AND FRANCE.
Aug 6, 7:47 PM CDTHAIL 0.882 Ssw Richfield, MN
Aug 6, 7:49 PM CDTTSTM WND DMG1 E Bloomington, MNTREE LIMB DAMAGE
Aug 6, 7:49 PM CDTHAIL 1.51 E Bloomington, MN
Aug 6, 7:50 PM CDTTSTM WND DMGBloomington, MNNUMEROUS POWER LINES AND 4 TO 12 INCH BRANCHES IN A SWATH OF SOUTH BLOOMINGTON SOUTH OF OLD SHAKOPEE ROAD AND NORTH OF RIVER.
Aug 6, 7:50 PM CDTHAIL 1.751 E Richfield, MN76TH AVE AND 11TH ST.
Aug 6, 7:53 PM CDTHAIL 13 E Bloomington, MN105TH AND WENTWORTH.
Aug 6, 7:55 PM CDTTSTM WND DMG2 W Bloomington, MN83RD AND PENN. TREE DOWN BLOCKING STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 2:24 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1188 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WUUS53 KMPX 062353
SVRMPX
MNC019-053-070045-
/O.NEW.KMPX.SV.W.0122.130806T2353Z-130807T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
653 PM CDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CARVER COUNTY IN EAST CENTRAL MINNESOTA...
  HENNEPIN COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 745 PM CDT

* AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
  BUFFALO...AND MOVING EAST AT 50 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MINNEAPOLIS...EXCELSIOR...MAPLE GROVE...MINNETONKA...PLYMOUTH...THE
  LAKE MINNETONKA AREA...EDEN PRAIRIE...ST LOUIS PARK...
  BLOOMINGTON...TWIN CITIES AIRPORT...GREENFIELD...INDEPENDENCE...ST
  BONIFACIUS...MINNETRISTA...MAPLE PLAIN...LORETTO...MOUND...
  CORCORAN...ORONO AND MEDINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR AREA LAKES INCLUDING LAKE MINNETONKA...GET AWAY FROM 
THE WATER AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY 
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO 
DOCK AND SEEK SAFE SHELTER NOW.

&&

LAT...LON 4508 9328 4504 9328 4503 9321 4491 9320
      4489 9317 4481 9326 4478 9337 4481 9341
      4480 9345 4494 9402 4496 9401 4498 9395
      4498 9377 4508 9376 4508 9373 4514 9369
TIME...MOT...LOC 2353Z 285DEG 43KT 4502 9384

HAIL...1.25IN
WIND...60MPH

$$

BORGHOFF
3 follow-up statements
366 
WWUS53 KMPX 070002
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
702 PM CDT TUE AUG 6 2013

MNC019-053-070045-
/O.CON.KMPX.SV.W.0122.000000T0000Z-130807T0045Z/
CARVER MN-HENNEPIN MN-
702 PM CDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENNEPIN AND
NORTHERN CARVER COUNTIES UNTIL 745 PM CDT...

AT 659 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
WACONIA...AND MOVING EAST AT 45 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...EXCELSIOR...MAPLE GROVE...MINNETONKA...PLYMOUTH...THE
LAKE MINNETONKA AREA...EDEN PRAIRIE...ST LOUIS PARK...BLOOMINGTON...
TWIN CITIES AIRPORT...INDEPENDENCE...ST BONIFACIUS...MINNETRISTA...
MAPLE PLAIN...LORETTO...CORCORAN...MOUND...ORONO...MEDINA AND
VICTORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR AREA LAKES INCLUDING LAKE MINNETONKA...GET AWAY FROM THE WATER 
AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE CAPSIZING 
WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE 
SHELTER NOW.

&&

LAT...LON 4508 9328 4504 9328 4503 9321 4491 9320
      4489 9317 4481 9326 4479 9338 4481 9341
      4480 9345 4493 9398 4498 9396 4498 9377
      4508 9376 4508 9373 4514 9369
TIME...MOT...LOC 0002Z 286DEG 39KT 4499 9374

HAIL...1.50IN
WIND...60MPH

$$
BORGHOFF
255 
WWUS53 KMPX 070015
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
715 PM CDT TUE AUG 6 2013

MNC019-053-070045-
/O.CON.KMPX.SV.W.0122.000000T0000Z-130807T0045Z/
CARVER MN-HENNEPIN MN-
715 PM CDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HENNEPIN AND
EAST CENTRAL CARVER COUNTIES UNTIL 745 PM CDT...

AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EXCELSIOR...
AND MOVING EAST AT 45 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...PLYMOUTH...MINNETONKA...THE LAKE MINNETONKA AREA...EDEN
PRAIRIE...ST LOUIS PARK...BLOOMINGTON...TWIN CITIES AIRPORT...
WAYZATA...CHANHASSEN...WOODLAND...DEEPHAVEN...MEDICINE LAKE...NEW
HOPE...CRYSTAL...HOPKINS...GOLDEN VALLEY...BROOKLYN CENTER...
ROBBINSDALE AND EDINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4508 9328 4504 9328 4503 9321 4491 9320
      4489 9317 4481 9326 4479 9338 4481 9341
      4482 9344 4480 9345 4489 9380 4511 9364
TIME...MOT...LOC 0016Z 287DEG 38KT 4495 9357

HAIL...2.50IN
WIND...60MPH

$$
BORGHOFF
062 
WWUS53 KMPX 070032
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
732 PM CDT TUE AUG 6 2013

MNC019-053-070045-
/O.CON.KMPX.SV.W.0122.000000T0000Z-130807T0045Z/
CARVER MN-HENNEPIN MN-
732 PM CDT TUE AUG 6 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HENNEPIN AND EAST CENTRAL CARVER COUNTIES UNTIL 745 PM CDT...

AT 726 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM ST LOUIS PARK TO MINNETONKA...AND MOVING EAST AT 45 
MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...BLOOMINGTON...TWIN CITIES AIRPORT...EDINA AND
RICHFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4508 9328 4504 9328 4503 9321 4491 9320
      4489 9317 4481 9326 4479 9338 4482 9344
      4480 9345 4486 9368 4509 9347
TIME...MOT...LOC 0032Z 287DEG 39KT 4491 9336 4485 9346

HAIL...2.50IN
WIND...60MPH

$$

BORGHOFF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:21 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 6, 3:21 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
321 PM CDT TUE AUG 6 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 226 PM CDT TUE AUG 6 2013

CONTINUING TO MONITOR THE MESOSCALE ENVIRONMENT THIS AFTERNOON TO
ATTEMPT TO HONE CONVECTIVE POTENTIAL FOR LATE THIS AFTERNOON AND
EVENING. HAVE SEEN EXTENSIVE CLEARING THIS AFTERNOON IN THE WAKE
OF THE NOCTURNAL CLOUD DEBRIS. DESTABILIZATION IS ENSUING AHEAD OF
THE SURFACE LOW THAT IS STRADDLING THE INTERSECTION POINT OF
ND/SD/WC MN. MEANWHILE...MID LEVEL LAPSE RATES WILL CONTINUE TO
STEEPEN AS A MIDLEVEL JET NOSES INTO THE AREA. EXPECT THE
COMBINATION OF THESE FEATURES TO FUEL THUNDERSTORM DEVELOPMENT
OVER THE NEXT SEVERAL HOURS...WITH SEVERE THUNDERSTORMS APPEARING
LIKELY. THE STORM MODE STILL APPEARS SUPERCELLULAR IN
NATURE...GIVEN THE VERTICAL SHEAR PROFILES IN PLACE. THE THREAT
FOR TORNADOES EXISTS IN VICINITY OF THE WARM FRONT THAT STRETCHES
FROM WEST CENTRAL MN ACROSS THE TWIN CITIES. MAY EVENTUALLY
CONGEAL INTO MORE OF A WIND EVENT IN WI COUNTIES AS THE EVENING PROGRESSES.

PRECIP ENDS FROM WEST TO EAST OVERNIGHT...WITH A COOL AND DRY DAY
EXPECTED WEDNESDAY. HIGHS WILL TOP OUT IN THE LOW TO MID 70S UNDER
MOSTLY SUNNY SKIES AND NORTHERLY WINDS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 321 PM CDT TUE AUG 6 2013

STUBBORN UPPER LOW ALONG THE BORDER OF NORTHERN MANITOBA AND
NORTHWEST ONTARIO WILL DRIFT SOUTHEAST. ASSOCIATED TROUGH WILL
SWING AROUND ON THURSDAY AND BRING A CHANCE OF STORMS...ENDING
THURSDAY NIGHT. LOW LOOKS TO FINALLY BE ON THE MOVE THURSDAY NIGHT
WITH SOME RIDGING FOR FRIDAY...BUT DEEP UPPER TROUGH OVER THE
EASTERN HALF OF CANADA WILL REMAIN...WITH ANOTHER COUPLE OF STRONG
SHORT WAVES ROTATING DOWN ITS WESTERN SIDE SATURDAY NIGHT THROUGH
MONDAY. HOWEVER...THE WEEKEND MAY TURN OUT TO BE DRY IF THE UPPER TROUGH
STAYS A LITTLE FARTHER NORTH. THERE ARE A COUPLE SIGNS OF THIS IN
THE DETERMINISTIC GFS AND ECMWF...AND IF THAT OCCURS..MN/WI WOULD
BE BETWEEN UPPER LOW AND NORTHERN ROCKIES RIDGING...WITH MAYBE
SOME WEAK SHORT WAVES COMING OUT OF THE WNW. EITHER WAY POPS OF
20-30 PERCENT SHOULD BE FINE. NW UPPER FLOW IS SUCH THAT TEMPS
LOOK TO REMAIN A LITTLE BELOW NORMAL INTO EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1250 PM CDT TUE AUG 6 2013

THUNDERSTORMS ARE EXPECTED TO BECOME RATHER WIDESPREAD ACROSS THE
MN TAF AREA BETWEEN 22Z AND 01Z...AND EXPAND ACROSS WI SITES AFTER
01Z. HAVE INCLUDED TEMPOS WITH MVFR CONDITIONS...AND WILL WATCH
CLOSELY THROUGH THE PRIME TIME TO AMEND AS NEEDED FOR STRONGER
STORMS THAT POTENTIALLY PRODUCE HAIL/WIND GUSTS.
OTHERWISE...SOUTH/SOUTHWEST WINDS WILL SHIFT TO THE WEST/NORTHWEST
WITH THE COLD FRONTAL PASSAGE WITH CLEARING SKIES FROM WEST TO EAST.
COULD SEE SOME FOG DEVELOPMENT OVERNIGHT OVER WEST CENTRAL WI IF
SKIES CLEAR IN TIME.

KMSP...
EXPECT SHOWERS AND STORMS TO BE IN THE VICINITY OF KMSP BY
22Z...WITH THE MAIN TIMEFRAME FOR STORMS EXPECTED TO BE BETWEEN
THEN AND 02Z AS THE FRONT PASSES. SOUTH WINDS PRIOR TO THE FRONTAL
PASSAGE...SHIFTING TO WEST/NORTHWESTERLY AFTER 02Z THROUGH THE
PERIOD.

/OUTLOOK FOR KMSP/
WED...VFR. WINDS NW 10 KTS.
THU...VFR. CHC TSRA. WINDS SW 5-10 KTS.
FRI...VFR. WINDS NW 5-10 KTS.
SAT...VFR. WINDS NW 5 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...LS
LONG TERM...TDK
AVIATION...LS
Hazardous weather outlook, Aug 6, 11:51 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1151 AM CDT TUE AUG 6 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071700-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1151 AM CDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. HAIL TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH WILL BE
THE PRIMARY HAZARDS. CONDITIONS MAY BECOME FAVORABLE FOR A FEW
TORNADOES SOUTH AND EAST OF A LINE FROM REDWOOD FALLS THROUGH THE
NORTHERN TWIN CITIES TO RICE LAKE FOR A BRIEF TIME DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS. STRONG TO SEVERE STORMS
ARE EXPECTED TO IMPACT AREAS WEST OF I-35 BETWEEN 2 AND 6 PM...
AND LOCATIONS TO THE EAST BETWEEN 6 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN THURSDAY AFTERNOON AND THURSDAY
NIGHT...AND SUNDAY INTO EARLY MONDAY...BUT THEY ARE NOT EXPECTED
TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED AFTER 2 PM
THROUGH THIS EVENING.

In the hours before

Local storm report, Aug 6, 6:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
617 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             NW STARBUCK             45.61N 95.53W
08/06/2013  E1.00 INCH       POPE               MN   STORM CHASER

&&

CARLYON
Local storm report, Aug 6, 6:25 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
625 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     1 N LITCHFIELD          45.13N 94.53W
08/06/2013                   MEEKER             MN   TRAINED SPOTTER

            6 INCH BRANCHES DOWN.

0624 PM     HAIL             2 N DASSEL              45.11N 94.31W
08/06/2013  M1.00 INCH       MEEKER             MN   TRAINED SPOTTER

0621 PM     HAIL             GLENWOOD                45.65N 95.38W
08/06/2013  M1.75 INCH       POPE               MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Aug 6, 6:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
634 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             W COKATO                45.08N 94.20W
08/06/2013  M1.50 INCH       WRIGHT             MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Aug 6, 6:39 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND GST     1 E BROOTEN             45.50N 95.10W
08/06/2013  M55 MPH          STEARNS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Aug 6, 6:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
649 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             3 N BROOTEN             45.54N 95.12W
08/06/2013  M0.88 INCH       STEARNS            MN   TRAINED SPOTTER

&&

CARLYON
Local storm report, Aug 6, 6:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
651 PM CDT TUE AUG 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND DMG     DASSEL                  45.08N 94.31W
08/06/2013                   MEEKER             MN   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES.

&&

CARLYON

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 10:58 AM CDTSpecial Weather StatementMPXMorrison62 min
Aug 6, 11:54 AM CDTSpecial Weather StatementMPXMille Lacs66 min
Aug 6, 3:26 PM CDTSpecial Weather StatementMPXStevens49 min
Aug 6, 3:49 PM CDTSevere Thunderstorm WarningMPXStevens41 min
Aug 6, 3:59 PM CDTTornado WarningMPXStevens31 min
Aug 6, 4:22 PM CDTTornado WarningMPXPope38 min
Aug 6, 4:26 PM CDTSevere Thunderstorm WarningMPXDouglas34 min
Aug 6, 4:49 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Pope, Stearns, Swift41 min
Aug 6, 5:07 PM CDTTornado WarningMPXKandiyohi38 min
Aug 6, 5:34 PM CDTSpecial Weather StatementMPXKanabec26 min
Aug 6, 5:37 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker53 min
Aug 6, 5:43 PM CDTSevere Thunderstorm WarningMPXKanabec47 min
Aug 6, 6:09 PM CDTSevere Thunderstorm WarningMPXPope51 min
Aug 6, 6:24 PM CDTSevere Thunderstorm WarningMPXWright51 min
Aug 6, 6:29 PM CDTSevere Thunderstorm WarningMPXStearns61 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.